Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 104, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 1, 1994, 7:30 PM CDT for Lane County, Scott County, Kansas. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1994, 7:30 PM CDT (00:30 UTC)
- Expired
- Jul 1, 1994, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1432 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3072 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 020032 RRA SVRDDC KSC101-171-020115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 730 PM CDT FRI JUL 1 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL KANSAS ...WESTERN LANE COUNTY...EASTERN SCOTT COUNTY AT 730 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 1 MILE EAST OF SCOTT CITY MOVING EAST AT 25 MPH. THE STORM WILL MOVE ALONG HIGHWAY 96 REACHING DIGHTON BY 800 PM CDT. THOSE IN SCOTT CITY...GRIGSTON AND DIGHTON SHOULD TAKE SHELTER NOW FROM THIS DANGEROUS STORM. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:36 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 1, 3:36 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT FRI JUL 1 1994 LTST ADAP DATA SHOWS THRMODYNMIC TSTMS DVLPG NR EHA-NE NM-OK PNHNDL. DYNAMICS RMNS BEST OVR TOP-OMA AREA TO NEB PNHNDL. BLV SVR EPISODE TO DVLP ACRS NCNTL/NE KS AND IN WW 532. AN ADIABATIC LOW OVR E CO WL SERVE TO PULL DRYLN WWD INTO BEST THETAE AXIS. THIS SHUD ALLOW FOR BACKBUILDING MCS/MCC OVR OUR AREA TONITE. BESIDES...WITH THIS MUCH THRMODYNAMICS AND HEATING...A PRICE IS USUALLY PAID. DDC 066/098 51 GCK 066/097 61 EHA 064/100 62 LBL 066/100 61 HYS 066/096 7- P28 070/069 31 . RICKS
In the hours before
Special weather statement, Jul 1, 3:15 PM CDT, 4 hours 15 minutes before
KSZ084>087-012120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 315 PM CDT FRI JUL 1 1994 ...STRONG THUNDERSTORMS WERE RUMBLING ACROSS EXTREME SOUTHWEST KANSAS... AT 310 PM CDT...DODGE CITY DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG THE KANSAS OKLAHOMA LINE FROM 10 MILES WEST OF LIBERAL TO ELKHART. THE STORMS WERE MOVING EAST AT 20 MPH. WITH TEMPERATURES AROUND THE STORM OVER 100 DEGREES...THE SHARP COOLING BY THE RAINFALL WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 55 MPH NEAR THE STORMS. IF STRONGER GUSTS SEEM CAPABLE...THEN SEVERE THUNDERSTROM WARNINGS WILL BECOME NECESSARY. PERSONS IN ELKHART...ROLLA...HUGOTON AND LIBERAL SHOULD CLOSELY MONITOR THIS WEATHER SITUATION AND BE PREPARED TO SEEK COVER SHOULD WARNINGS BE REQUIRED. STAY TUNED TO LOCAL TV...RADIO OR THE WEATHER CHANNEL FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RICKS
Special weather statement, Jul 1, 3:17 PM CDT, 4 hours 13 minutes before
KSZ084>087-012120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 315 PM CDT FRI JUL 1 1994 ...STRONG THUNDERSTORMS WERE RUMBLING ACROSS EXTREME SOUTHWEST KANSAS... AT 310 PM CDT...DODGE CITY DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG THE KANSAS OKLAHOMA LINE FROM 10 MILES WEST OF LIBERAL TO ELKHART. THE STORMS WERE MOVING EAST AT 20 MPH. WITH TEMPERATURES AROUND THE STORM OVER 100 DEGREES...THE SHARP COOLING BY THE RAINFALL WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 55 MPH NEAR THE STORMS. IF STRONGER GUSTS SEEM CAPABLE...THEN SEVERE THUNDERSTROM WARNINGS WILL BECOME NECESSARY. PERSONS IN ELKHART...ROLLA...HUGOTON AND LIBERAL SHOULD CLOSELY MONITOR THIS WEATHER SITUATION AND BE PREPARED TO SEEK COVER SHOULD WARNINGS BE REQUIRED. STAY TUNED TO LOCAL TV...RADIO OR THE WEATHER CHANNEL FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RICKS
Special weather statement, Jul 1, 4:16 PM CDT, 3 hours 14 minutes before
KSZ074-084>087-012220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 416 PM CDT FRI JUL 1 1994 ...STRONG WIND GUSTS WILL HAPPEN AROUND THUNDERSTORMS THIS EVENING... AT 412 PM CDT...DODGE CITY RADAR INDICATED A CLUSTER OF THUNDERSTORMS ACROSS SOUTHWEST KANSAS FROM SOUTHEAST OF JOHNSON CITY...TO ELKHART...HUGOTON AND SOUTHWEST OF LIBERAL. THESE STORMS WERE MOVING TO THE EAST AT 20 MPH. AT 328 PM ELKHART WEATHER EQUIPMENT RECORDED WIND GUSTS TO 48 MPH WITH A 30 DEGREE DROP IN TEMPERATURE AS THUNDERSTORMS PASSED OVER ELKHART. STRONG TO POSSIBLY SEVERE STORM GUSTS WILL BE HIGHLY LIKELY THIS AFTERNOON ACROSS WEST KANSAS. THROUGH 5 PM CDT...PERSONS IN ULYSSES AND ALL OF GRANT COUNTY SHOULD CLOSELY MONITOR THE WEATHER FOR POSSIBLE WARNINGS AS STRONG STORMS MOVE OUT OF EASTERN STANTON COUNTY. RESIDENTS OF WEST KANSAS SHOULD STAY TUNED TO TV...LOCAL RADIO...OR THE WEATHER CHANNEL FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RICKS &
Special weather statement, Jul 1, 4:18 PM CDT, 3 hours 12 minutes before
KSZ074-084>087-012220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 416 PM CDT FRI JUL 1 1994 ...STRONG WIND GUSTS WILL HAPPEN AROUND THUNDERSTORMS THIS EVENING... AT 412 PM CDT...DODGE CITY RADAR INDICATED A CLUSTER OF THUNDERSTORMS ACROSS SOUTHWEST KANSAS FROM SOUTHEAST OF JOHNSON CITY...TO ELKHART...HUGOTON AND SOUTHWEST OF LIBERAL. THESE STORMS WERE MOVING TO THE EAST AT 20 MPH. AT 328 PM ELKHART WEATHER EQUIPMENT RECORDED WIND GUSTS TO 48 MPH WITH A 30 DEGREE DROP IN TEMPERATURE AS THUNDERSTORMS PASSED OVER ELKHART. STRONG TO POSSIBLY SEVERE STORM GUSTS WILL BE HIGHLY LIKELY THIS AFTERNOON ACROSS WEST KANSAS. THROUGH 5 PM CDT...PERSONS IN ULYSSES AND ALL OF GRANT COUNTY SHOULD CLOSELY MONITOR THE WEATHER FOR POSSIBLE WARNINGS AS STRONG STORMS MOVE OUT OF EASTERN STANTON COUNTY. RESIDENTS OF WEST KANSAS SHOULD STAY TUNED TO TV...LOCAL RADIO...OR THE WEATHER CHANNEL FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RICKS &
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:54 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 34 min |
| Jul 1, 9:18 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 27 min |
| Jul 1, 10:37 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 18 min |
| Jul 1, 10:37 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.